Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 24, 2013, 4:37 PM EDT for 12 counties in Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2013, 4:37 PM EDT (20:37 UTC)
- Expired
- Apr 24, 2013, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Centre County, PA, Clinton County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 61 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:45 PM EDT | TSTM WND DMG | Alexandria, PA | TREES REPORTED DOWN ON OLD ROUTE 22 IN PORTER TWP. |
| Apr 24, 4:51 PM EDT | TSTM WND DMG | Huntingdon, PA | TREED REPORTED DOWN ON COLD SRPINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS51 KCTP 242037
SVRCTP
PAC009-027-035-041-055-057-061-067-087-099-109-119-242130-
/O.NEW.KCTP.SV.W.0022.130424T2037Z-130424T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT WED APR 24 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
UNIONVILLE TO PETERSBURG TO RAYSTOWN DAM TO SHY BEAVER TO
CLEARVILLE...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ZION AND CENTRE HALL...
SIDELING HILL REST AREA AND ALLENSVILLE...
LAMAR AND BELLEVILLE...
MACKEYVILLE AND POE VALLEY STATE PARK...
ALFARATA AND BLACKLOG...
CARROLL AND REEDS GAP STATE PARK...
OTHER LOCATIONS IN THE WARNING INCLUDE PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA...BUCKNELL...PENNSYLVANIA STATE
UNIVERSITY...JUNIATA COLLEGE AND PENN STATE DICKINSON SCHOOL OF LAW.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 156 AND 228...I-70 BETWEEN
MILE MARKERS 147 AND 154...I-80 BETWEEN MILE MARKERS 156 AND 210...
I-81 BETWEEN MILE MARKERS 35 AND 52...I-99 BETWEEN MILE MARKERS 68
AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3987 7838 4025 7830 4043 7812 4057 7812
4096 7787 4111 7721 4107 7716 4108 7700
4110 7697 4115 7696 4114 7690 4108 7686
4095 7688 4089 7682 4083 7682 4078 7686
4070 7686 4056 7701 4016 7714
TIME...MOT...LOC 2036Z 252DEG 48KT 4090 7779 4060 7800
4045 7800 4027 7819 3996 7826
$$
FORECASTER: LAMBERT1 follow-up statement
792
WWUS51 KCTP 242106
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT WED APR 24 2013
PAC009-242115-
/O.CAN.KCTP.SV.W.0022.000000T0000Z-130424T2130Z/
BEDFORD PA-
506 PM EDT WED APR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR BEDFORD COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3992 7819 4101 7769 4111 7721 4107 7716
4108 7700 4110 7697 4115 7696 4114 7690
4108 7686 4095 7688 4089 7682 4084 7682
4078 7686 4070 7686 4056 7701 4016 7714
TIME...MOT...LOC 2105Z 252DEG 48KT 4104 7738 4071 7757
4039 7773 4002 7790
$$
PAC027-035-041-055-057-061-067-087-099-109-119-242130-
/O.CON.KCTP.SV.W.0022.000000T0000Z-130424T2130Z/
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
MIFFLIN PA-PERRY PA-SNYDER PA-UNION PA-CENTRE PA-CLINTON PA-
506 PM EDT WED APR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CLINTON...CENTRE...UNION...SNYDER...PERRY...MIFFLIN...JUNIATA...
HUNTINGDON...FULTON...FRANKLIN AND CUMBERLAND COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAMAR TO REEDSVILLE TO NEWTON HAMILTON TO SIDELING
HILL REST AREA...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOGANTON AND REEDS GAP STATE PARK AROUND 510 PM EDT...
CARROLL AND BELLTOWN AROUND 515 PM EDT...
MCCALL DAM STATE PARK AND WEIKERT AROUND 520 PM EDT...
SAND BRIDGE STATE PARK AND HARTLETON AROUND 525 PM EDT...
BEAVERTOWN AND ICKESBURG AROUND 530 PM EDT...
OTHER LOCATIONS IN THE WARNING INCLUDE TUSSEY MOUNTAIN SKI AREA...
BUCKNELL AND PENN STATE DICKINSON SCHOOL OF LAW.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 169 AND 228...I-80 BETWEEN
MILE MARKERS 161 AND 210...I-81 BETWEEN MILE MARKERS 35 AND 52...I-99
NEAR MILE MARKER 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3992 7819 4101 7769 4111 7721 4107 7716
4108 7700 4110 7697 4115 7696 4114 7690
4108 7686 4095 7688 4089 7682 4084 7682
4078 7686 4070 7686 4056 7701 4016 7714
TIME...MOT...LOC 2105Z 252DEG 48KT 4104 7738 4071 7757
4039 7773 4002 7790
$$
FORECASTER: LAMBERT/GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:08 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 24, 4:08 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 PM EDT WED APR 24 2013 .SYNOPSIS... A COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. BEHIND THIS FRONT TEMPERATURES WILL QUICKLY FALL WITH GUSTY NORTHWEST WINDS. THURSDAY WILL BE COOL WITH SCATTERED RAIN AND A FEW SNOW SHOWERS OVER THE NORTHWEST MOUNTAINS. DRY WEATHER WITH A SLOW WARMING TREND WILL BEGIN ON FRIDAY AND CONTINUE THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AREA OF SHOWERS AND THUNDERSTORMS HAVE ENTERED WARREN AND MCKEAN COUNTIES. THIS BAND WILL MOVE INTO THE REST OF THE WESTERN CWA BY 20Z AND PUSH EASTWARD THIS AFTERNOON AND EVENING. NOT MUCH CHANGE TO THE FORECAST AS WHILE CONDITIONS FOR STRONG THUNDERSTORMS ARE NOT PERFECT...THERE WILL BE ENOUGH INSTABILITY FOR THE POTENTIAL OF THUNDERSTORMS PRODUCING BRIEF HEAVY DOWNPOURS AND STRONG GUSTY WINDS AS THEY MOVE EAST. THIS IS ALONG AND AHEAD OF A STRONG COLD FRONT WITH STRONG TEMPERATURE FALLS BEHIND IT. LOOK FOR TEMPERATURES TO QUICKLY DROP INTO THE 40S LATER THIS EVENING FROM WEST TO EAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... POST FRONTAL NORTHWEST WINDS AND CAA WILL MAKE FOR A COOL DAY WITH BELOW AVERAGE TEMPERATURES ACROSS THE REGION. SHOWERS WILL FORM ACROSS THE NW MOUNTAINS IN THE AFTERNOON AND THE HIGHER ELEVATIONS WILL SEE GRAUPEL OR SNOW FALL WITH SOME OF THE HEAVIER CELLS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... BROAD CYCLONIC FLOW OVER MUCH OF NORTH AMERICA WILL BEGIN TRANSITIONING INTO A ZONAL FLOW PATTERN AT THE START OF THE LONG TERM PERIOD. THE UPPER FLOW PATTERN IS THEN FORECAST TO BEGIN RE-AMPLIFYING BY LATE IN THE WEEKEND WITH A LONGWAVE RIDGE BUILDING ALONG THE APPALACHIANS...DOWNSTREAM OF UPPER TROFFING DEVELOPING ALONG THE NORTHERN AND CENTRAL ROCKIES. THIS UPPER FLOW PATTERN WILL SUPPORT AN ELONGATED SFC HIGH FROM THE CANADIAN MARITIMES SOUTHWARD INTO THE CAROLINAS THROUGH THE LONG TERM PERIOD. THIS WILL PROVIDE NEAR TO SLIGHTLY BELOW NORMAL TEMPS ...DEPENDING ON DAILY CLOUD COVER....AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPS ALONG WITH LITTLE TO IF ANY PRECIPITATION THROUGH THE PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... 24/18Z... THE MAIN AVIATION CONCERN FOR THIS TAF PACKAGE WILL BE A COLD FRONT CROSSING CENTRAL PA LATE THIS AFTN INTO THIS EVE. A BAND OF SHOWERS AND EMBEDDED TSTMS WILL PROGRESSES EASTWARD ALONG THE ADVANCING COLD FRONT...EVOLVING INTO LOW-TOPPED CONVECTIVE LINE AND POSING A THREAT FOR STRONG WIND GUSTS AS IT CROSSES THE AREA. HI- RES MODEL DATA IN GOOD AGREEMENT IN SHOWING CONVECTION ENTERING CENTRAL PA THIS AFTN AND EXITING THE SUSQ VALLEY AFTER 00Z THIS EVE. EXPECT MVFR TO LOCALIZED IFR VSBYS IN SHRA/ISOLD TSRA...WITH LOW-END VFR TO MVFR CIGS. NORTHWESTERLY FLOW DEVELOPS BEHIND THE FRONT TONIGHT AND CONTINUES INTO THURSDAY. EXPECT MVFR CIGS TO LINGER ACRS WRN TAF SITES /BFD AND JST/...WITH VFR CONDS PREVAILING E OF THE ALLEGHENY FRONT. A STRETCH OF RELATIVELY QUIET WEATHER IS EXPECTED FOR THE END OF THE WEEK INTO THIS WEEKEND. .OUTLOOK... THU...SCT -SHRA/MVFR CIGS WEST. VFR ELSEWHERE. FRI-SAT...GENERALLY VFR. NO SIG WX. SUN-MON...GENERALLY VFR. ISOLD -SHRA PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...DEVOIR/GARTNER AVIATION...EVANEGO
Hazardous weather outlook, Apr 24, 2:09 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT WED APR 24 2013 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-251815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 209 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG TO LOCALLY DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 3:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT WED APR 24 2013
PAZ017-024-025-033-034-242015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
326 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHERN
SOMERSET...NORTHWESTERN BEDFORD...SOUTHERN CLEARFIELD AND WESTERN
BLAIR COUNTIES THROUGH 415 PM EDT...
AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNSIDE TO VINTONDALE TO LAUREL MOUNTAIN TO 8 MILES NORTHEAST OF
OHIOPYLE...MOVING NORTHEAST AT AROUND 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A 15 TO 20
MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...FLIGHT 93 NATIONAL MEMORIAL...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC
SITE...BLUE KNOB SKI RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS
COLLEGE...UNIVERSITY OF PITTSBURGH - JOHNSTOWN AND PENN STATE
ALTOONA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 114...I-80 BETWEEN
MILE MARKERS 124 AND 132...I-99 BETWEEN MILE MARKERS 28 AND 44.
LAT...LON 3985 7942 4007 7928 4013 7918 4030 7905
4041 7883 4085 7876 4109 7817 4092 7818
4083 7831 4073 7837 4074 7819 4047 7841
4015 7855
FORECASTER: LAMBERTSpecial weather statement, Apr 24, 3:54 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT WED APR 24 2013
PAZ026-033>035-242045-
BEDFORD PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
354 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
SOUTHEASTERN SOMERSET AND SOUTHWESTERN HUNTINGDON COUNTIES...
AT 352 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OGLETOWN TO FROSTBURG...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT SCHELLSBURG...RAINSBURG...WOODBURY...WELLS TANNERY AND
SALUVIA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND 176...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.
LAT...LON 3972 7903 4000 7905 4026 7832 4025 7829
4028 7827 4035 7796 3977 7805 3972 7810
FORECASTER: EVANEGOSpecial weather statement, Apr 24, 4:03 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT WED APR 24 2013
PAZ012-017>019-024>027-033-034-045-242100-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN
PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOMERSET PA-SOUTHERN
CENTRE PA-SOUTHERN CLINTON PA-
403 PM EDT WED APR 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...
CLINTON...EASTERN CLEARFIELD...NORTH CENTRAL BEDFORD...NORTHEASTERN
SOMERSET...NORTHERN HUNTINGDON...SOUTHEASTERN CAMBRIA AND WESTERN
MIFFLIN COUNTIES THROUGH 5 PM EDT...
AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LECONTES MILLS TO RAMEY TO CASSANDRA TO CENTRAL CITY...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH FROM THE WEST OR SOUTHWEST ARE POSSIBLE WITH
THESE STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT SANDY
RIDGE...KEATING...RENOVO...STATE COLLEGE...ZION AND LAMAR.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PENNSYLVANIA MILITARY
MUSEUM...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...TUSSEY
MOUNTAIN SKI AREA...BLUE KNOB SKI RESORT...PENNSYLVANIA STATE
UNIVERSITY...LOCK HAVEN UNIVERSITY...JUNIATA COLLEGE AND PENN STATE
ALTOONA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 126 AND 183...I-99 BETWEEN MILE MARKERS 10
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...
STATE ROAD 26...STATE ROAD 45...STATE ROAD 120...STATE ROAD 350...
STATE ROAD 453.
LAT...LON 4009 7879 4032 7870 4077 7830 4115 7830
4141 7758 4138 7753 4137 7754 4133 7747
4129 7745 4123 7737 4122 7733 4114 7725
4087 7750 4040 7778
FORECASTER: LAMBERTLocal storm report, Apr 24, 4:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT WED APR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/24/2013 CAMBRIA PA 911 CALL CENTER
WIRES REPORTED DOWN IN THE CITY OF JOHNSTOWN.
&&
EVENT NUMBER CTP1300045
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:26 PM EDT | Special Weather Statement | CTP | Cambria | 49 min |
| Apr 24, 3:39 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 51 min |
| Apr 24, 3:54 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Somerset | 51 min |
| Apr 24, 4:03 PM EDT | Special Weather Statement | CTP | Blair, Centre, Clinton, Huntingdon | 57 min |
| Apr 24, 5:01 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 44 min |
| Apr 24, 5:12 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 63 min |
| Apr 24, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Fulton | 37 min |
| Apr 24, 5:32 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Juniata, Lebanon, Montour, Northumberland and 4 more | 58 min |
| Apr 24, 6:11 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, York | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.